MAUDE Adverse Event Report: CATH TEMPO 5F C1 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH TEMPO 5F C1 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451542V0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5f 65cm tempo cobra - child 1 (c1) catheter was partially broken in 2 places during its removal.The distal breakage was completed during washing of the physician.There was no reported patient injury.The device was opened in sterile filed.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The 5f 65cm tempo cobra - child 1 (c1) catheter was partially broken in 2 places during its removal.The distal breakage was completed during washing of the physician.The device was opened in sterile filed.The device was handled according to the instructions for use (ifu).There were no difficulties removing the product from the packaging.There was no reported patient injury.Additional procedural details were requested but not provided.One non-sterile unit of a tempo diagnostic catheter (cath tempo 5f c1 65cm) was received for analysis.During the visual inspection, a separated condition was found.Additionally, several cracked damages were found along the unit.No other anomalies were found on the device.Sem analysis results showed that the separated and torn area of the body/shaft of the tempo catheter presented evidence of elongations.Plastic deformation resulting in cup and cone shape-like were observed on braid wires.Also, tension marks and ductile dimples were found on the separated braid wire surfaces.The elongations found on the body/shaft material, the tension marks, the ductile dimples and plastic deformations resulting in a cup and cone-like shape are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the braid wire and body/shaft material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 17637265 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip¿ cracked¿ and "brite tip/distal tip - separated" were confirmed since a separation and cracked conditions were found during visual analysis.The elongations found on the body/shaft material, the tension marks, the ductile dimples and plastic deformations resulting in a cup and cone-like shape are commonly associated with separations caused by material tensile overload.It is assumed that the body/shaft material was induced to a tensile force that exceeded the braid wire and body/shaft material yield strength prior to the separation.The exact cause of the conditions found could not be conclusively determined during the analysis.Procedural/handling or patient factors might have contributed to the reported conditions on the unit.According to the information in the instructions for use, although not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.To prevent kinking of 5f and smaller angiographic catheters, ensure that: the pigtail catheter is not straightened by hand, but only with a diagnostic guidewire or, if applicable, with a tip straightener.A guidewire is used when introducing the catheter through the csi and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.For all catheters: keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Exercise care when removing guidewires from multiple-curve catheters.¿ neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.No corrective or preventive actions will be taken.

Brand Name
CATH TEMPO 5F C1 65CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10846407
Report Number9616099-2020-04060
Device Sequence Number10990438
Product Code DQO
UDI-Device Identifier20705032008645
UDI-Public20705032008645
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number451542V0
Device Catalogue Number451542V0
Device Lot Number17637265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer11/30/2020
12/29/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/14/2020
01/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1